Lillian Beatrix Pierce

Lillian Beatrix Pierce
  • Nicholas J. and Theresa M. Leonardy Associate Professor
  • Associate Professor of Mathematics
External address: Duke Box 90320 120 Science Drive,, Durham, NC 27708
Internal office address: Duke Box 90320, Room 117 Physics Building, Durham, NC 27708

Research Areas and Keywords

Analysis

oscillatory integrals, Carleson operators, discrete operators

Number Theory

the circle method, character sums & exponential sums, class numbers, sieve methods

Education & Training
  • Ph.D., Princeton University 2009

  • M.Sc., Oxford University (U.K.) 2004

  • B.A., Princeton University 2002

Fellowships, Supported Research, & Other Grants

von Neumann Fellow awarded by Institute for Advanced Study (2017 to 2018)

Pierce, L. B., et al. “Representations of integers by systems of three quadratic forms.” Proceedings of the London Mathematical Society, vol. 113, no. 3, Sept. 2016, pp. 289–344. Scopus, doi:10.1112/plms/pdw027. Full Text

Pierce, L. B. “Burgess bounds for multi-dimensional short mixed character sums.” Journal of Number Theory, vol. 163, June 2016, pp. 172–210. Scopus, doi:10.1016/j.jnt.2015.08.022. Full Text

Alaifari, R., et al. “Lower bounds for the truncated Hilbert transform.” Revista Matematica Iberoamericana, vol. 32, no. 1, Jan. 2016, pp. 23–56. Scopus, doi:10.4171/rmi/880. Full Text

Heath-Brown, D. R., and L. B. Pierce. “Burgess bounds for short mixed character sums.” Journal of the London Mathematical Society, vol. 91, no. 3, 2015, pp. 693–708. Scival, doi:10.1112/jlms/jdv009. Full Text

Bober, J., et al. “Corrigendum to “on a discrete version of Tanaka’s theorem for maximal functions”.” Proceedings of the American Mathematical Society, vol. 143, no. 12, 2015, pp. 5471–73. Scival, doi:10.1090/proc/12778. Full Text

Pierce, L. B. “Correction to "discrete fractional radon transforms and quadratic forms," duke math. J. 161 2012, 69-106.” Duke Mathematical Journal, vol. 162, no. 6, 2013, pp. 1203–04. Scival, doi:10.1215/00127094-2210146. Full Text

Bober, J., et al. “On a discrete version of Tanaka's theorem for maximal functions.” Proceedings of the American Mathematical Society, vol. 140, no. 5, May 2012, pp. 1669–80. Manual, doi:10.1090/S0002-9939-2011-11008-6. Full Text

Pierce, L. B. “A note on discrete fractional integral operators on the heisenberg group.” International Mathematics Research Notices, vol. 2012, no. 1, 2012, pp. 17–33. Scival, doi:10.1093/imrn/rnr008. Full Text

Heath-Brown, D. R., and L. B. Pierce. “Counting rational points on smooth cyclic covers.” Journal of Number Theory, vol. 132, no. 8, 2012, pp. 1741–57. Scival, doi:10.1016/j.jnt.2012.02.010. Full Text

Pierce, L. B. “Discrete fractional radon transforms and quadratic forms.” Duke Mathematical Journal, vol. 161, no. 1, 2012, pp. 69–106. Scival, doi:10.1215/00127094-1507288. Full Text

Pages